Alert archive / Mississippi / Special Weather Statements in 2021

Special Weather Statement, NWS Mobile, AL

July 11, 2021Greene County, Perry County, Mississippi

NWS Mobile, AL issued this special weather statement at Jul 11, 2021, 1:37 PM CDT for Greene County, Perry County, Mississippi. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 11, 2021, 1:37 PM CDT (18:37 UTC)
Expired
Jul 11, 2021, 2:15 PM CDT
In force
38 min
Issued by
NWS Mobile, AL

Counties Greene County, MS, Perry County, MS

The radar

The Mobile radar (KMOB), 97 km from the middle of the area, began a volume at 18:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 6.6 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2021-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2500 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2021-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2500 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
707 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
71 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

942 
WWUS84 KMOB 111837
SPSMOB

Special Weather Statement
National Weather Service Mobile AL
137 PM CDT Sun Jul 11 2021
 
MSZ067-075-076-111915-
Perry MS-Greene MS-Wayne MS-
137 PM CDT Sun Jul 11 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
PERRY...SOUTHERN WAYNE AND GREENE COUNTIES UNTIL 215 PM CDT...

At 137 PM CDT, a cluster of strong thunderstorms was located 5 miles 
north of New Augusta, or 6 miles southwest of Richton, moving 
northeast at 20 mph.

Wind gusts in excess of 40 mph will be possible with this storm.

Locations impacted include...
Richton, Beaumont, New Augusta, McLain and State Line. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3139 8914 3144 8901 3143 8894 3146 8894
      3147 8845 3121 8844 3099 8914
TIME...MOT...LOC 1837Z 242DEG 19KT 3128 8901 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jul 11, 6:53 AM CDT, 6 hours 44 minutes earlier.

Area forecast discussion, Jul 11, 6:53 AM CDT, 6 hours 44 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
653 AM CDT Sun Jul 11 2021

.AVIATION...
12Z issuance...VFR conditions will prevail early this morning.
However, another round of showers and storms will develop later
this morning through the afternoon hours. Ceilings could lower to
MVFR levels in and around showers and thunderstorms. /13

&&

.PREV DISCUSSION... /issued 346 AM CDT Sun Jul 11 2021/

NEAR TERM UPDATE /Now Through Monday/...A large upper trough will
reside between the Rocky Mountains and the eastern seaboard today,
with an embedded cutoff low looming over the mid Mississippi River
region. This upper trough will gradually become squeezed into a
highly amplified trough extending from the western Great Lakes to
the ARLATEX region by late Monday afternoon between two building
upper high pressure systems, one along and east of the Appalachian
Mountains and the other over the central and southern Great Plains.
A broad surface low pressure area under the trough and centered over
Indiana will weaken through the near term. This pattern will keep us
in a very moist airmass over the Southeast (precipitable h20 levels
around 2.0-2.2"), combined with passing mid level shortwave energy
will bring another round of scattered to numerous showers and
thunderstorms to the forecast area today and again on Monday. There
is a Moderate Risk of damaging downburst winds both days, with
MLCapes rising to between 2500 to 3000J/kg and DCapes topping out in
the 500 to 1000J/kg range in the afternoon. Periods of heavy
rainfall will occur mainly this afternoon into this evening
northwest of I-65 while the upper trough is still at it's strongest.

High temperatures around to a bit below seasonal norms continue,
topping out in the upper 80s to low 90s today and between 85 to 90
degrees on Monday. 22/13

SHORT TERM /Monday night Through Tuesday night/...An upper level
trough over the central U.S. lifts northeast Monday night into
Tuesday, leaving upper level ridging to slowly build in its wake.
Surface high pressure continues to reside over the southwestern
Atlantic, with the western nose of that stretching west over the
southeastern U.S. during the period. The same diurnal pattern we
have seen for a while will persist with convection becoming
scattered to at times numerous in the afternoon hours Tuesday,
with minima's in convective coverage overnight Monday into the
early morning hours Tuesday, and waning once again Tuesday night.
With that said, we continue to foster the potential for heavy
rainfall in any shower and thunderstorm as PWATs remain near 1.9
to 2.1 inches over the area along with high freezing levels
promoting deep warm rain processes to dominate. Weak shear and
generally weak flow will also promote slow moving convection which
may aid in an isolated flash flooding risk. Temperatures remain
near to just below normal with highs in the middle to upper 80's
for most, with perhaps some lower 90's over interior portions of
AL and MS. Morning temperatures remain in the lower to middle
70's. A MODERATE risk of rip currents remains through the period.
MM/25

EXTENDED TERM /Wednesday Through Saturday/...A mid to upper level ridge
over the western Atlantic extends across the southeast for much
of the period. By the weekend, a shortwave trough shifts across
the northeastern states and slowly starts to break down the upper
level ridge. A similar story is ongoing at the surface with a high
pressure over the western Atlantic extending across the southeast
and northern Gulf. This surface ridging also starts slowly
retreating back into the Atlantic over the weekend. Southeast flow
at the surface will supply the region with sufficient moisture.
With modest instability, expecting scattered showers and
thunderstorms to develop each afternoon and linger into the early
evening. Convection is expected to peak offshore overnight and in
the early morning hours. Overall, showers and storms will be
diurnally driven and typical for this time of year. Temperatures
reach into the upper 80s to lower 90s throughout the period.
Meanwhile, lows dip into the lower 70s inland with mid to upper
70s along the coast. /14

MARINE...No impacts forecast except winds and waves higher near
scattered to occasionally numerous showers and thunderstorms. /13

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob

In the hours before

Special weather statement, Jul 11, 12:19 PM CDT, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Mobile AL
1219 PM CDT Sun Jul 11 2021

FLZ203-204-111800-
Santa Rosa Coastal FL-Santa Rosa Inland FL-
1219 PM CDT Sun Jul 11 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...SANTA
ROSA COUNTY UNTIL 100 PM CDT...

At 1219 PM CDT, the strong thunderstorm was located over Point Baker,
or 5 miles north of Milton, moving northeast at 20 mph.

Wind gusts in excess of 40 mph will be possible with this storm.

Locations impacted include...
Pace, Milton, Bagdad, Pea Ridge, Roeville, Floridatown and Point
Baker.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3052 8711 3053 8713 3055 8713 3054 8717
      3055 8717 3055 8716 3056 8714 3058 8718
      3056 8717 3055 8718 3085 8719 3100 8688
      3087 8679 3054 8680 3053 8699 3055 8700
      3058 8698 3060 8702 3057 8700 3053 8704
TIME...MOT...LOC 1719Z 238DEG 16KT 3071 8707
Special weather statement, Jul 11, 12:49 PM CDT, 48 minutes before
Special Weather Statement
National Weather Service Mobile AL
1249 PM CDT Sun Jul 11 2021

MSZ076-078-079-111830-
Stone MS-Greene MS-George MS-
1249 PM CDT Sun Jul 11 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
GEORGE...SOUTHERN GREENE AND EASTERN STONE COUNTIES UNTIL 130 PM
CDT...

At 1249 PM CDT, the strong thunderstorm was located 9 miles northwest
of Lucedale, moving east at 20 mph.

Wind gusts in excess of 40 mph will be possible with this storm.

Locations impacted include...
Lucedale.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3091 8891 3091 8883 3103 8884 3107 8883
      3117 8844 3074 8841 3074 8888 3068 8889
      3068 8897
TIME...MOT...LOC 1749Z 257DEG 19KT 3100 8872
Special weather statement, Jul 11, 12:59 PM CDT, 38 minutes before
Special Weather Statement
National Weather Service Mobile AL
1259 PM CDT Sun Jul 11 2021

MSZ067-111845-
Wayne MS-
1259 PM CDT Sun Jul 11 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...WAYNE
COUNTY UNTIL 145 PM CDT...

At 1258 PM CDT, the strong thunderstorm was located 5 miles west of
Clara, or 11 miles southwest of Waynesboro, moving northeast at 25
mph.

Wind gusts in excess of 40 mph will be possible with this storm.

Locations impacted include...
Waynesboro, Clara and Buckatunna.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3165 8894 3181 8848 3147 8845 3146 8894
TIME...MOT...LOC 1758Z 246DEG 25KT 3157 8879
Special weather statement, Jul 11, 1:24 PM CDT, 13 minutes before
Special Weather Statement
National Weather Service Mobile AL
124 PM CDT Sun Jul 11 2021

FLZ205-111900-
Okaloosa Inland FL-
124 PM CDT Sun Jul 11 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...EASTERN
OKALOOSA COUNTY UNTIL 200 PM CDT...

At 123 PM CDT, the strong thunderstorm was located 8 miles south of
Laurel Hill, or 10 miles northeast of Crestview, moving northeast at
20 mph.

Wind gusts in excess of 40 mph will be possible with this storm.

Locations impacted include...
Crestview and Laurel Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3055 8650 3056 8653 3053 8654 3050 8662
      3096 8654 3099 8639 3059 8639
TIME...MOT...LOC 1823Z 240DEG 17KT 3085 8644
Special weather statement, Jul 11, 1:34 PM CDT, 3 minutes before
Special Weather Statement
National Weather Service Mobile AL
134 PM CDT Sun Jul 11 2021

ALZ051>053-111915-
Clarke AL-Choctaw AL-Washington AL-
134 PM CDT Sun Jul 11 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHERN CHOCTAW...NORTHERN WASHINGTON AND NORTHWESTERN CLARKE
COUNTIES UNTIL 215 PM CDT...

At 132 PM CDT, a cluster of strong thunderstorms was located 6 miles
east of Toxey, or 10 miles south of Butler, moving northeast at 25
mph.

Wind gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
Butler, Chatom, Saint Stephens, Leroy, Millry, Silas, Fruitdale,
Coffeeville, Gilbertown and Toxey.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3213 8804 3209 8804 3205 8812 3199 8810
      3201 8809 3199 8807 3199 8775 3154 8785
      3132 8844 3187 8847 3217 8817
TIME...MOT...LOC 1832Z 244DEG 23KT 3193 8820
Special weather statement, Jul 11, 1:37 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
137 PM CDT Sun Jul 11 2021

MSZ067-075-076-111915-
Perry MS-Greene MS-Wayne MS-
137 PM CDT Sun Jul 11 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
PERRY...SOUTHERN WAYNE AND GREENE COUNTIES UNTIL 215 PM CDT...

At 137 PM CDT, a cluster of strong thunderstorms was located 5 miles
north of New Augusta, or 6 miles southwest of Richton, moving
northeast at 20 mph.

Wind gusts in excess of 40 mph will be possible with this storm.

Locations impacted include...
Richton, Beaumont, New Augusta, McLain and State Line.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3139 8914 3144 8901 3143 8894 3146 8894
      3147 8845 3121 8844 3099 8914
TIME...MOT...LOC 1837Z 242DEG 19KT 3128 8901

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 9:40 AM CDTSpecial Weather StatementMOBMobile50 min
Jul 11, 11:10 AM CDTSpecial Weather StatementMOBConecuh, Escambia50 min
Jul 11, 11:46 AM CDTSpecial Weather StatementMOBMobile29 min
Jul 11, 12:05 PM CDTSpecial Weather StatementMOBConecuh, Monroe40 min
Jul 11, 1:34 PM CDTSpecial Weather StatementMOBChoctaw, Clarke, Washington41 min
Jul 11, 1:50 PM CDTSpecial Weather StatementMOBMobile25 min
Jul 11, 2:29 PM CDTSpecial Weather StatementMOBBaldwin, Mobile46 min
Jul 11, 3:27 PM CDTAreal Flood AdvisoryMOBClarke, Washington3 hr
Jul 11, 3:53 PM CDTSpecial Weather StatementMOBConecuh52 min
Jul 11, 4:38 PM CDTAreal Flood AdvisoryMOBBaldwin, Clarke, Conecuh, Escambia, Monroe3 hr
Jul 11, 4:59 PM CDTSpecial Marine WarningMOB61 min
Jul 11, 12:19 PM CDTSpecial Weather StatementMOBSanta Rosa41 min
Jul 11, 1:24 PM CDTSpecial Weather StatementMOBOkaloosa36 min
Jul 11, 4:56 PM CDTSpecial Weather StatementMOBSanta Rosa49 min
Jul 11, 5:09 PM CDTSpecial Weather StatementMOBEscambia51 min
Jul 11, 5:21 PM CDTAreal Flood AdvisoryMOBEscambia, Santa Rosa3 hr
Jul 11, 5:46 PM CDTSpecial Weather StatementMOBOkaloosa44 min
Jul 11, 12:49 PM CDTSpecial Weather StatementMOBGeorge41 min
Jul 11, 12:59 PM CDTSpecial Weather StatementMOBWayne46 min
Jul 11, 2:09 PM CDTAreal Flood AdvisoryMOBGreene, Perry, Wayne3 hr
Jul 11, 2:56 PM CDTSpecial Weather StatementMOBStone49 min
Jul 11, 3:45 PM CDTSpecial Weather StatementMOBGeorge, Stone45 min

Nearby

Special Weather Statements in Mississippi, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.